I'm 19 and was diagnosed with epilepsy in September, with complex-partial seizures in the temporal and frontal lobes and also tonic-clonic seizures. I am currently on 1500mg bd Keppra (Levetiracetam).
Since November I have had 3 seizures which I had no awareness of that have resulted in incontinence. This had never happened before then. The first one at the was at the end of November and I had incontinence with urine, as 30mins had past which I had been unaware of I assumed this seizure had been a tonic-clonic seizure. At the start of January I had a seizure that my sister witnessed which resulted in duel incontinence but she said it had only been a partial seizure. I had one this morning that also resulted in duel incontinence.
I have told by my neurologist to keep a seizure diary and have been recording when I've had seizures and what type of seizure I've had. Can incontinence occur with partial seizures, and if so is there a way I can tell if the seizures I had today and in November were partial or generalised as no-one witnessed them? Why am I suddenly getting seizure now with incontinence when it hadn't been happening before?
Urinary incontinence is common in generalised tonic clonic seizures. Urinary incontinence may be seen in absence and partial seizures, possibly due to a combination of increased intravesicular pressure and loss of cortical inhibition of the micturition reflex.Keppra can also cause urinary incontinence as side effect in few people. See your doctor and discuss this possibility. You may also need evaluation for bladder and kidney tests. This is only a possibility. A complete medical history, clinical examination and work up are essential for accurate diagnosis and management. I hope it helps.
Best wishes and regards!
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.
We're in the process of updating our system during which our trackers and health tools will not be available. We are doing our best to finish this update quickly. They should become available by 6:00 p.m. PST